Mixing Narcotics with Alcohol

Narcotics Addiction Hotline

24/7, Toll-Free, Confidential

844-207-6576
Drinking alcohol while taking any type of medication can result in negative side effects. Whether the medication you take is over-the-counter or prescribed by a physician, you should always be wary of the instructions and warnings from your doctor. Narcotics are susceptible to abuse, and drinking while taking a painkiller can be deadly.

Taking multiple medications while on a narcotic can result in some severe and sometimes life-threatening symptoms. Using alcohol while taking any form of narcotic is especially dangerous. Narcotics slow down the respiratory system and they are known to make patients drowsy and less alert. Alcohol is a depressant and is very dangerous when it is combined with the strength of a painkiller. The combination of alcohol and narcotics can lead to coma or even death.

Mixing Narcotics with Alcohol
Narcotics -also referred to as painkillers or opiates- are a general class of drugs. These drugs can be bought illegally or prescribed by a doctor. Examples of legal narcotics that are typically prescribed by a doctor include codeine, fentanyl, hydrocodone or morphine. Narcotics such as heroin and opium are illegal and extremely lethal.

Narcotics have psychoactive properties that affect the way the brain operates. Narcotics are typically prescribed to reduce pain since the medication helps to block pain receptors within the nervous system to treat severe pain. Narcotics may result in a euphoric feeling, and it is common to become extremely lethargic and have a loss of appetite while on this type of medication. Narcotics are known to be very powerful and alarmingly addictive, making this medication dangerous if not taken at the correct dosage or as directed.

Taking a narcotic can lead to serious side effects when it is not used as prescribed. Consuming alcohol while using a painkiller can be especially dangerous since both alcohol and narcotics depress the nervous and respiratory systems. Painkillers promote drowsiness and drinking, while taking your prescription, can intensify this side effect.

Common side effects associated with taking a narcotic while drinking include excessive drowsiness, slurred speech, lack of coordination, nausea, vomiting, severe itching and sweating. Using alcohol and narcotics simultaneously greatly increases the chance of an overdose. Seek medical attention immediately if you experience irregular heartbeat, slow breathing, paleness, clamminess or loss of consciousness.

Do you feel like your substance use is spiraling out of control? It may be time to reach out for help and seek treatment for your narcotic use. You don’t have to fight your substance use disorder alone.

Mixing Narcotics with Alcohol
The use of narcotics often results in some side effects. Minor side effects include drowsiness, constipation, loss of appetite, low blood pressure, nausea, shakiness and a slowed heart rate. Always inform your doctor of any new or worsening symptoms. Alcohol consumption may intensify otherwise minor side effects, making it important to avoid using both substances at the same time.

The rate of overdose related to narcotics use is steadily increasing. Narcotics are intended to be used for short-term pain treatment, and you should not use painkillers longer than needed or prescribed. Due to the high rate of addiction, only take narcotics under the care of a qualified physician.

Narcotics addiction is continually on the rise. Today, opioid overdoses are a major cause of death in the United States. You don’t have to become another statistic. Visit our website www.TheRecoveryVillage.com or call 855-548-9825 to speak with a qualified professional today. Your sober life starts with one simple phone call.

Mixing Narcotics with Alcohol
How Would You Rate This Page?